|HIV & menstration
Jun 15, 2001
I have HIV for 5 years and am not on medications. I am 31 and my periods were always regular. Like 29 days. Now they are 25 days and I have blood for only 2 days. (I used to have it for 4-5 days) Is this HIV-related? What should I do?
Response from Dr. Aberg
Many factors can account for changes in the menstral cycle. HIV itself is not usually associated with changes in the cycle but conditions associated with HIV are. HIV has been associated with many endocrine abnormalities which may alter the production of female hormones. Conditions such as wasting may actually be associated with a loss of menses.
Although you are not on medications, does that mean you are not taking any HIV medications or does that mean you are taking absolutely no medications including forms of birth control? Many women have significant changes in the frequency or duration of their menses when they take birth control pills or use Norplant or injectable hormones such as Depo-Provera. Are you taking any over the counter herbals or supplements that may interact with your hormones?
Have you had any recent illness? Have you had any pregnancies? Any recent major changes in your life? Do you use any recreational drugs? All these are questions your doctor will need to ask.
A cycle of 25 days lasting 2 days is normal for many women. Cycles may change with age. I suspect that everything is fine but I would recommend that you see your gynecologist and discuss this change with him/her.
- Could Oral Ulcers Be A Sign Of Primary HIV Infection
- Is Tingling In Fingers An Early Sign Of HIV?
- White Tongue Could I Have Acute HIV Infection
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Burning Red Spots After Masturbation Worried I Have HIV
- Flu Symptoms After Drinking Water Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.